Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Prescribed letrozole during periods. Have PCOS problem. Is this medicine safe?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
i am 26 years old. my doctor has prescribed me cipla fempro tables letrozole USP 2.5 mg from 2nd day of period. bt i have read on the internet that those tablets should not be taken by premenoupause women..i have pcos problem also. plz advise. thank you
Posted Sun, 8 Dec 2013 in Infertility Problem
Answered by Dr. Sree Gouri SR 10 minutes later
Brief Answer: Better to go for alternative drug Detailed Answer: Hi, Thanks for the query. Yes, according to few studies letrozole can cause side effects related to hypoestrogenism. It is banned in some countries. So better to go for clomiphene citrate, to include ovulation with your doctor's advice. Clomiphene can help in ovulation induction even in women having PCOD. The dose may differ from person to person. So consult your gynecologist, discuss these things and go for clomiphene with her advice. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor